MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE LK XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE LK XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number LK20XT
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abdominal Pain (1685); Pleural Effusion (2010); Insufficient Information (4580)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Additional information was requested, and the following was obtained: what was the location of tumor? segment 6 subcapsular.What was the ablation probe insertion path, i.E., intercostal or other? yes intercostal.How many probes were used? 2 probes.If the intercostal path was used, what respiration state (inspiratory vs expiratory) was the patient holding? any change of respiratory status during the insertion? expiratory state, no change during insertions.How was the pleural effusion identified? at 1 week scan, patient had also complains about dyspnea.Were there any issues experienced with device during procedure? not at all.What led the investigator to conclude the pleural effusion was possibly caused by device used in the procedure? disruption of collateral lymphatic in pleural cavity, diaphragm or intercostal area during thermal ablation may be responsible.A chylothorax is rare but may occur when the tumor is accessed through pleural space or if the tumors are located near the dome of the diaphragm.What is the current patient status? patient recovered well, he is on a mct diet and we will see him in out-patient clinic in 4 weeks.Then we will evaluate if we can stop the mct diet.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported via clinical trial that the patient experienced a re-admission because of pleural effusion (chylothorax) and occlusion of arterial branch of segment 6/7.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/11/2021.Additional information received: the patient experienced post-ablation pain.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/12/2021.Additional information was requested and the following was obtained: patient has recovered/resolved from partial portal vein trombosis (segment 6/7 branch) and occlusion of arterial branch of segment 6/7.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/28/2022.Additional information was requested and the following was obtained: for the ae post-ablation pain, the relationship to study device value "unlikely" has been changed to "not related".
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/3/2023.Adverse event term: partial portal vein trombosis (segment 6/7 branch) severity value "mild" has been changed to "moderate".Adverse event term: occlusion of arterial branch of segment 6/7, segment 6/7 because of complete ablation of segment 6/7.Severity value "mild" has been changed to "moderate".

Brand Name
NEUWAVE LK XT PROBE 20CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kara ditty-bovard
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key11635228
Report Number3008769756-2021-00008
Device Sequence Number19707053
Product Code NEY
UDI-Device Identifier00853719006388
UDI-Public00853719006388
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLK20XT
Device Catalogue NumberLK20XT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/12/2021
10/11/2021
06/24/2022
10/02/2023
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/11/2021
10/12/2021
06/28/2022
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale